What causes depression?
User rating for this question
Hello! My name is XXXXXXX I have been on citalopram now for 2-3 years and it has been very helpful. However over the last 3-5 months I have become extremely apathetic. I work night shift as an RN. And have 3-4 nights off a week. I seem to function ok at work but on my days off I feel totally lethargic and unmotivated. I live alone, I am 58, seemingly physically fit, of small to average build. I do not wish to get out of bed, and find no need to do so..I cannot understand why I am like this never used to be. Used to be full of ideas and energy to do things. It is a very strong feeling of I cant be bothered. I cant seem to fight it or get roubd it. What do you suggest? I spend all my days off in bed. Cant seem to look after myself. Do not even eat much.?? .
Posted Sun, 9 Mar 2014 in Mental Health
Answered by Dr. Manisha Gopal 22 minutes later
Brief Answer: fresh episode of depression, increase dose Detailed Answer: Hello and welcome to HCM! There are two points that give rise to this problem- 1. due to diurnal clock disturbance ( night shift work), the illness is coming back. you are busy on work so, you come to know this only on week off 2. you need to be busy at home also, remaining alone and not going out will increase this As you mentioned that you used to be very active person, so the current picture is not your real self. it is very likely that you are getting another fresh episode of depression. Has I been treating you I would recommend to increase the dosage of citalopram in order to get well. As you live alone, you must take initiative to meet your doctor soon and get the dose hike. This will help you a lot to get back in life! ## please donot stop going to work at all, as this keeps you busy. Presently, only by increasing the dosage of medicine you can start moving ahead and later after you become some better, please join some walking group, or a hobby class; Increase in sprouts and salads in your diet to keep you healthy. Hope the reply helps you wish you good health and quick recovery! Please ask if you have any more query Dr. Manisha Gopal MD psychiatry